A 63-year-old man presented with a 2- to 3-year history of a rash on the shaft of his penis. The rash, which waxed and waned, had partially responded to treatment with potent topical corticosteroids, but the treatment had been discontinued 3 months earlier. The patient had a medical history of atopic eczema.
On physical examination, a 3-mm, lichenoid, nonscaly papule was observed on the proximal aspect of the shaft of the penis, adjacent to a 1-cm cluster of erosions (Figure 1). Similar erosions involved the distal aspect of the shaft. There was no inguinal lymphadenopathy. A complete blood cell count was normal, as were serum levels of urea and creatinine. The level of alanine aminotransferase was mildly elevated at 59 U/L (reference range, 14-48 U/L); the results of other liver function tests were normal. The prostate-specific antigen level had increased to 10.1 μg/L (reference range, 0-4 μg/L) from 2.8 μg/L 2 years earlier.
Langan SM, O’Brien A, O’Riain C, Collins P. Nodule on the Penis—Quiz Case. Arch Dermatol. 2006;142(4):515-520. doi:10.1001/archderm.142.4.515-a